possible PD medication side effects?

my father has been battling pd for about 9 years. not to make this post long, he has tried everything and everything wears off quickly. he's currently on the neuro patch and levodopa-cardopa, he takes it every 2 hours. He also had DBS, that didn't work! they cant find the right combination of numbers to help decrease his meds usage. Ever since he started on PD meds he developed a rash on his lower legs that blister. Anyone else deveop a rash? We think it's a side effect from his meds.

6 Replies

  • yikes! sounds like his current md is in over his head in your dad's case. hope u can find a better informed/equipped 2nd opinion asap.

  • When I was prescribed requip and the neupropatch my lower legs became swollen and covered in red scaley patches.. On changing to madopar the swelling subsided but  I still have the skin problem (although not as bad).  

  • I am so sorry your father has had these problems.   When my husband's carbo-levo didn't work that well anymore, his neurologist put him on Rytary (fairly new drug) and he has been doing much better and suffers no side effects.   Rytary has an prescription assistance program if you qualify as there is no generic out as yet.

  • I just started taking Rytary this week .  it's been good so far !

  • I just started on C/L, and the circular that accompanies the meds says to let the doctor know if just such a rash occurs, so I'm inclined to agree with you.

  • I have been dealing with a rash on my back for years now. Dr's told me that it is folliculitis.  It is itchy red bumps that blister.  This last bought has lasted over a year. I almost had it all gone with the use of a topical medication when i got really stressed and within a day my entire back broke out.  They put me on antibiotics that made me very sick.  Does his rash itch or is it painful?  You might do some research on the internet.  I have found that using anti-bacterial soap recommended by a Dr helps, Aveno oatmeal bath helps dry it out and helps the itching and a moisturizer like Aveno with oatmeal helps soothe.   His immune system maybe having a hard time fighting off the rash, depending on what is causing it, due to the constant stress of his body fighting PD.    I don't know if any of this helps you but if it doesn't go away within a week or so I would seek the help of a Dermatologist.

You may also like...